Alert archive / New York / Wind Advisories in 2008
Wind Advisory 18, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Dec 29, 2008, 3:30 PM EST for 4 states. It took effect at Dec 30, 2008, 12:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 3:30 PM EST (20:30 UTC)
- In effect from
- Dec 30, 2008, 12:00 AM EST
- Expired
- Dec 30, 2008, 12:58 PM EST
- In force
- 13 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 292030 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 330 PM EST MON DEC 29 2008 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084- VTZ013>015-300600- /O.NEW.KALY.WI.Y.0018.081230T0500Z-081230T1800Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 330 PM EST MON DEC 29 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST TUESDAY...FOR THE MOHAWK AND SCHOHARIE VALLEYS...THE SOUTHERN AND WESTERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...THE CAPITAL DISTRICT...THE NORTHERN AND CENTRAL TACONICS...SOUTHERN VERMONT AND BERKSHIRE COUNTY. A TROUGH OF LOW PRESSURE WILL CROSS THE REGION TONIGHT AFTER MIDNIGHT. BEHIND THIS TROUGH...SURFACE WINDS WILL SHIFT TO THE WEST AND INCREASE RAPIDLY. BY AROUND SUNRISE...THE REGION CAN EXPECT SUSTAINED WIND SPEEDS TO REACH 20 TO 30 MPH...WITH WIND GUSTS BETWEEN 40 AND 50 MPH. THIS MAY RESULT IN SOME DAMAGE TO TREES AND LIMBS...INCLUDING ISOLATED POWER OUTAGES. ALSO...WINDS AT THESE SPEEDS MAY BE ABLE TO PROPEL LOOSE OBJECTS OUTDOORS. LATER TUESDAY MORNING...THE WINDS WILL SUBSIDE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS71 KALY 300311 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1011 PM EST MON DEC 29 2008 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084- VTZ013>015-301015- /O.CON.KALY.WI.Y.0018.081230T0500Z-081230T1800Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 1011 PM EST MON DEC 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY FOR THE MOHAWK AND SCHOHARIE VALLEYS...THE SOUTHERN AND WESTERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...THE CAPITAL DISTRICT...THE NORTHERN AND CENTRAL TACONICS...SOUTHERN VERMONT AND BERKSHIRE COUNTY. A TROUGH OF LOW PRESSURE WILL CROSS THE REGION OVER THE NEXT FEW HOURS. BEHIND THIS TROUGH...SURFACE WINDS WILL SHIFT TO THE WEST AND INCREASE RAPIDLY. BY AROUND SUNRISE...THE REGION CAN EXPECT SUSTAINED WIND SPEEDS TO REACH 20 TO 30 MPH...WITH WIND GUSTS BETWEEN 40 AND 50 MPH. THIS MAY RESULT IN SOME DAMAGE TO TREES AND LIMBS...INCLUDING ISOLATED POWER OUTAGES. ALSO...WINDS AT THESE SPEEDS MAY BE ABLE TO PROPEL LOOSE OUTDOOR OBJECTS. LATER TUESDAY MORNING...THE WINDS WILL SUBSIDE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KALY 300524 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1224 AM EST TUE DEC 30 2008 CTZ001-013-NYZ064>066-301800- /O.EXA.KALY.WI.Y.0018.000000T0000Z-081230T1800Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON... ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS... AMENIA...MILLERTON 1224 AM EST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT. A TROUGH OF LOW PRESSURE WILL CROSS THE REGION OVER THE NEXT FEW HOURS. BEHIND THIS TROUGH...SURFACE WINDS WILL SHIFT TO THE WEST AND INCREASE RAPIDLY. BY AROUND SUNRISE...THE REGION CAN EXPECT SUSTAINED WIND SPEEDS TO REACH 20 TO 30 MPH...WITH WIND GUSTS BETWEEN 40 AND 50 MPH. THIS MAY RESULT IN SOME DAMAGE TO TREES AND LIMBS...INCLUDING ISOLATED POWER OUTAGES. ALSO...WINDS AT THESE SPEEDS MAY BE ABLE TO PROPEL LOOSE OUTDOOR OBJECTS. WINDS WILL GRADUALLY SUBSIDE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084- VTZ013>015-301800- /O.CON.KALY.WI.Y.0018.000000T0000Z-081230T1800Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 1224 AM EST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR THE MOHAWK AND SCHOHARIE VALLEYS...THE SOUTHERN AND WESTERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...THE CAPITAL DISTRICT...THE NORTHERN AND CENTRAL TACONICS...SOUTHERN VERMONT AND BERKSHIRE COUNTY. A TROUGH OF LOW PRESSURE WILL CROSS THE REGION OVER THE NEXT FEW HOURS. BEHIND THIS TROUGH...SURFACE WINDS WILL SHIFT TO THE WEST AND INCREASE RAPIDLY. BY AROUND SUNRISE...THE REGION CAN EXPECT SUSTAINED WIND SPEEDS TO REACH 20 TO 30 MPH...WITH WIND GUSTS BETWEEN 40 AND 50 MPH. THIS MAY RESULT IN SOME DAMAGE TO TREES AND LIMBS...INCLUDING ISOLATED POWER OUTAGES. ALSO...WINDS AT THESE SPEEDS MAY BE ABLE TO PROPEL LOOSE OUTDOOR OBJECTS. WINDS WILL GRADUALLY SUBSIDE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KALY 301116 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 616 AM EST TUE DEC 30 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301800- /O.CON.KALY.WI.Y.0018.000000T0000Z-081230T1800Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 616 AM EST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR MUCH OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH WIND GUSTS BETWEEN 45 AND 55 MPH...ARE EXPECTED THROUGH MIDDAY. THIS MAY RESULT IN SOME DAMAGE TO TREES AND LIMBS...INCLUDING ISOLATED POWER OUTAGES. ALSO...WINDS AT THESE SPEEDS MAY BE ABLE TO PROPEL LOOSE OUTDOOR OBJECTS. WINDS WILL GRADUALLY SUBSIDE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH BY THIS AFTERNOON. THE STRONG WINDS ARE DUE TO A TIGHT PRESSURE GRADIENT ACROSS THE REGION...BETWEEN A DEEP LOW PRESSURE SYSTEM OVER SOUTHEAST CANADA...AND AN APPROACHING RIDGE OF HIGH PRESSURE BUILDING IN FROM THE WEST. THE PRESSURE GRADIENT WILL WEAKEN THIS AFTERNOON AS THE LOW MOVES FURTHER AWAY FROM THE REGION...AND THE HIGH BUILDS IN. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KL
000 WWUS71 KALY 301758 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1258 PM EST TUE DEC 30 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301900- /O.CAN.KALY.WI.Y.0018.000000T0000Z-081230T1800Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1258 PM EST TUE DEC 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE WIND ADVISORY. THE STRONG GUSTY NORTHWEST WIND HAS ABATED A LITTLE AS LOW PRESSURE HAS MOVED FURTHER AWAY FROM OUR AREA. THE WIND WILL STILL BE GUSTY THROUGH ABOUT SUNDOWN BUT ANY GUSTS WILL REMAIN WELL BELOW THE WIND ADVISORY OF 50 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 29, 12:33 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 29, 12:33 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1233 PM EST MON DEC 29 2008 .SYNOPSIS... A STRONG STORM SYSTEM WILL CONTINUE TRACKING INTO SOUTHEAST CANADA TODAY...AS A WEAK RIDGE OF HIGH PRESSURE SLIDES EAST ACROSS THE REGION. A SERIES OF FAST MOVING LOW PRESSURE SYSTEMS WILL THEN TRACK ACROSS THE REGION THROUGH MIDWEEK...THE FIRST TONIGHT...AND A STRONGER ONE FOR WEDNESDAY. SCATTERED TO NUMEROUS SNOW SHOWERS WILL ACCOMPANY THE FIRST SYSTEM LATE TONIGHT...WITH A PERIOD OF STEADIER SNOW EXPECTED WITH THE SECOND SYSTEM FOR LATE TUESDAY NIGHT INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PLENTY OF CLOUDS ACROSS THE REGION TRAPPED BENEATH A SUBSIDENCE INVERSION AROUND 800 MB. EVEN A FEW VERY LIGHT FLURRIES/SPRINKLES SCATTERED ABOUT TODAY DUE TO SOME LAKE ENHANCED MOISTURE BELOW THE INVERSION. WITH LOW SUN ANGLE THIS TIME OF YEAR...CLOUDS WILL BE STUBBORN TO ERODE. SOME BREAKS SEEN IN THE VIS SATELLITE IMAGERY ACROSS THE MID HUDSON VALLEY...OTHERWISE THE REST OF THE AREA IS SOCKED IN WITH CLOUDS. WILL FORECAST MOSTLY CLOUDY SKIES ACROSS THE NORTHERN 3/4 OF THE AREA. AS A RESULT...WILL LOWER MAX TEMPS A FEW DEGREES BASED ON CURRENT OBS AND EXPECTED TRENDS FOR TODAY. WARMEST AREA WILL BE ACROSS THE SOUTH WHERE MORE IN THE WAY OF SUN WILL OCCUR. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... TONIGHT...AS FIRST CLIPPER RACES E...EXPECT HIGH/MID LEVEL CLOUDS TO INCREASE LATER THIS EVENING. THEN...EXPECT SNOW SHOWERS TO DEVELOP...FIRST ACROSS THE WESTERN DACKS AND MOHAWK VALLEY...THEN EXTENDING S/E INTO THE CAPITAL REGION/BERKS...AND SOUTHERN VT. GIVEN THE LIMITED MOISTURE AND OVERALL DYNAMICS WITH THIS SYSTEM...EXPECT THE BEST CHC OF SNOW TO OCCUR ACROSS THE HIGHER ELEVATIONS...ESP THE DACKS...AND ALSO SOUTHERN VT...WHERE LOCALIZED AMTS OF 1-3 INCHES ARE POSSIBLE. ELSEWHERE...IN THE VALLEYS...EXPECT ANY ACCUMS TO REMAIN UNDER AN INCH. IN FACT...SOME LIGHT RAIN COULD INITIALLY BE MIXED IN WITH ANY SHOWERS THAT REACH THE MID HUDSON VALLEY REGION...GIVEN MARGINALLY COLD BOUNDARY LAYER. FOR MIN TEMPS...HAVE INDICATED MID/UPPER 20S IN MOST LOCALES...MAINLY DUE TO THE POSSIBILITY OF SOME BREAKS TO OCCUR EARLY...ALONG WITH SOME DECOUPLING...BEFORE TEMPS RISE SLIGHTLY WITH INCREASING CLOUDS AND SOME WIND LATE. TUE...SOME LINGERING SNOW SHOWERS/FLURRIES ARE POSSIBLE IN THE MORNING...ESP ACROSS WESTERN NEW ENGLAND. THEN...AS A WEAK SHORTWAVE RIDGE BUILDS E...EXPECT SNOW SHOWERS TO DECREASE IN AREAL COVERAGE. THE BIGGER STORY FOR AT LEAST TUE MORNING AND EARLY AFTERNOON WILL BE THE STRONG...GUSTY WINDS...WHICH MAY REACH 40-45 MPH AT TIMES...ESP WITHIN AND NEAR THE MOHAWK RIVER VALLEY INTO THE CAPITAL REGION AS THE WINDS ALIGN FROM THE WNW/NW. AT THIS TIME...WILL HOLD OFF ON ANY WIND ADV...BUT LATER SHIFTS MAY NEED TO CONSIDER THIS POSSIBILITY...ESP FOR THE CAPITAL REGION AND ADJACENT MOHAWK VALLEY REGION. AS FOR MAX TEMP...EXPECT MAINLY LOWER/MID 30S WITHIN THE VALLEYS...AND 20S ACROSS THE HIGHER TERRAIN. TUE NT-WED...A MORE POTENT CLIPPER SYSTEM IS PROGGED TO MOVE E...ACROSS THE REGION LATE TUE NT INTO WED. 00Z/29 DETERMINISTIC MODELS INDICATE THE SYSTEM...AND ASSOCIATED FORCING/PRECIPITATION WILL BE RATHER COMPACT...AND THEREFORE THE EXACT TRACK WILL BE CRUCIAL IN SNOWFALL AMTS. AT THIS TIME...HAVE SIDED A BIT CLOSER TO THE 00Z/29 NAM WITH TRACK...AS PER HPC...AND THEREFORE HAVE INDICATED A SWATH OF 2-5 INCHES ACROSS THE CAPITAL REGION...INTO THE SCHOHARIE AND WESTERN MOHAWK VALLEY...AND EXTENDING E INTO THE BERKS...WITH LOCALLY HIGHER AMTS POSSIBLE ACROSS HIGHER ELEVATIONS WITHIN THE SCHOHARIE VALLEY...AND LESS AMTS...MAINLY 1-4 INCHES...FURTHER N AND S OF THIS BAND. UNFORTUNATELY...THE TIMING OF THIS SNOW LOOKS TO COINCIDE WITH THE WED MORNING COMMUTE...WHICH LOOKS TO BE QUITE TRICKY WITHIN THE CAPITAL REGION. THE STEADIER SNOW SHOULD TAPER TO SNOW SHOWERS/FLURRIES BY WED AFTERNOON. THERE IS SOME POSSIBILITY OF LINGERING SNOW SHOWERS CLOSE TO THE CAPITAL REGION DUE TO A HUDSON-MOHAWK CONVERGENCE ZONE...POTENTIALLY ADDING TO THE SNOWFALL TOTALS INTO THE AFTERNOON. OTHERWISE...MAX TEMPS WILL BE QUITE COLD...AND MAY BE REACHED DURING THE MORNING BEFORE FALLING DURING THE AFTERNOON...WITH 20S ACROSS THE VALLEYS...AND TEENS ACROSS THE HIGHER TERRAIN OF THE NORTH COUNTRY. THERE IS THE POTENTIAL FOR TEMPS TO FALL QUICKLY DURING THE AFTERNOON...ESP FROM THE MOHAWK VALLEY NORTH...WHERE SINGLE DIGITS AND LOWER TEENS ARE POSSIBLE BY LATE AFTERNOON...AS ARCTIC AIR SEEPS STRAIGHT SOUTH FROM SE CANADA...INTO THE DEPARTING LOW PRESSURE SYSTEM. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... IN THE WAKE OF THE CLIPPER...WEDNESDAY NIGHT WILL BE BRISK AND QUITE COLD AS 850MB TEMPS PLUNGE BACK TOWARD -20C AND 20-30KT WINDS PER BUFR PROFILES SEEN IN THE BOUNDARY LAYER. HIGHER ELEVATIONS OF THE DACKS...GREENS...BERKS...CATSKILLS MAY APPROACH WIND CHILL CRITERIA AND PLAN TO MENTION IN THE HWO. FURTHERMORE...WE COULD OBSERVE BLOWING AND DRIFTING OF THE SNOW... SHORT WAVE RIDGE AXIS AND ASSOCIATED SURFACE HIGH CREST OVER THE REGION FOR NEW YEARS DAY WITH A TRANQUIL DAY AND TEMPERATURES LIKELY NOT REACHING THE FREEZING MARK AS THE COLD AIR LINGERS. THE SERIES OF STRONG PACIFIC SYSTEMS ARE EXPECTED TO CONTINUE WITH THE NEXT SYSTEM POISED TO MOVE INTO THE NORTHERN PLAINS THURSDAY INTO FRIDAY WHICH LEADS IN THE NEXT FORECAST CHALLENGE. THIS SYSTEM DOES HAVE THE POTENTIAL TO TAP INTO GULF MOISTURE WITH MOISTURE TRANSPORT VECTORS ORIGINATING FROM THE SOUTHERN GULF AND ADVANCING QUICKLY INTO THE EASTERN U.S.. CONSIDERABLE BLOCKING SEEMS TO UNFOLDING WITH THE PREVIOUS AFOREMENTIONED CLIPPER VERTICALLY STACKED OVER THE CANADIAN MARITIMES AS THIS NEXT SYSTEM APPROACHES. THIS COULD LEAD INTO A SLOWER ARRIVAL OF PRECIP AND WILL LEAN IN THAT DIRECTION WITH A DRY THURSDAY NIGHT AND QUICKLY INCREASE POPS ON FRIDAY. BASED ON THE LATEST GLOBAL MODELS...SURFACE LOW TRACKS ALONG THE EASTERN SEABOARD AND TOWARD BOSTON ON SATURDAY WHICH WOULD LEAD TO A MAINLY SNOW EVENT FOR THE REGION. BEST QPF DOES REMAIN OFF TO OUR EAST BUT CONSIDERABLE UNCERTAINTY REMAINS WITH THE EVOLUTION OF THIS SYSTEM. WILL CONTINUE TO HIGHLIGHT IN THE HWO THIS MORNING. IN THE WAKE OF THIS STORM...TIGHT PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL LEAD TOWARD ANOTHER BRISK DAY WITH PERHAPS MORE BLOWING AND DRIFTING OF THE SNOW. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... ALTHOUGH IT WILL REMAIN OVC AT KGFL/KALB...VFR CONDITIONS WILL CONTINUE THROUGH THE AFTN ON MONDAY AS CIGS REMAIN JUST ABOVE 3 KFT. PERSISTENT CLOUDINESS DUE TO LAKE MOISTURE TRAPPED BENEATH AN INVERSION WILL BE STUBBORN DUE TO THE WEAK WINTER SUN...BUT WILL FINALLY BREAK UP BY EVENING. HOWEVER...MID LEVEL CLOUDS WILL MOVE INTO THE REGION AHEAD OF A WEAK CLIPPER FORECASTED TO MOVE NORTH OF THE REGION OVERNIGHT. THIS CLIPPER COULD SPREAD A PERIOD OF LIGHT SNOW TO KGFL...AND PERHAPS SOME LIGHT SNOW OR FLURRIES AS FAR SOUTH AT KALB DURING THE SECOND HALF OF THE NIGHT. KPOU SHOULD BE FAR ENOUGH SOUTH TO STAY COMPLETELY DRY. ANY SNOW WILL BE VERY LIGHT...AND PROB WON/T REDUCE VSBYS BELOW MVFR AT MOST. BY DAYBREAK ON TUESDAY...SKIES WILL CLEAR OUT WITH JUST A FEW CU AROUND. THE BIGGER ISSUE WILL BE THE WIND FOLLOWING THE CLIPPER. COLD AIR RUSHING IN ALOFT WITH ALLOW FOR STRONG MIXING BEHIND THE SYSTEM LATE MONDAY NIGHT AND INTO THE DAY ON TUESDAY. WINDS WILL BE SUSTAINED OVER 20 KTS FOR A PERIOD...ESP AT KALB WHERE FUNNELING DOWN THE MOHAWK WILL HELP ENHANCE THE WINDS. GUSTS WILL EXCEED 25 KTS AT ALL SITES...WITH GUSTS PERHAPS AS HIGH AS 35 KTS SOMETIME ON TUESDAY MORNING. .OUTLOOK... TUE PM...VFR. NO SIG WX...BUT WINDY. TUE NT-WED...MVFR/IFR. -SN LIKELY AND WINDY. THU...VFR. NO SIG WX. FRI...VFR TO MVFR/IFR. CHC -SN AND WINDY. && .HYDROLOGY... NO HYDRO PROBLEMS ANTICIPATED FOR THE NEXT SEVERAL DAYS. COLDER AND DRIER AIR HAS MOVED INTO OUR HYDROLOGICAL SERVICE AREA /HSA/ AND WILL SLOW THE SNOW MELT DOWN. ANY ADDITIONAL RUNOFF SHOULD HAVE NEGLIGIBLE EFFECTS ON RIVERS AND STREAMS. THE NEXT TWO SHOTS OF POSSIBLE PRECIPITATION LOOK TO BE IN THE FORM OF LIGHT SNOW...TONIGHT AND AGAIN TUESDAY NIGHT-WEDNESDAY. PRECIPITATION FROM BOTH THESE STORMS WILL HAVE LITTLE EFFECT ON TRIBUTARIES. A MORE SIGNIFICANT STORM IS POSSIBLE FRIDAY INTO SATURDAY. THE JURY IS STILL OUT AS TO HOW MUCH AND EXACTLY WHAT TYPE OF PRECIPITATION WOULD FALL...BUT FROM THIS VANTAGE POINT PRECIPITATION LOOKS TO BE PRIMARILY SNOW. FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...JPV SHORT TERM...KL LONG TERM...BGM AVIATION...FRUGIS HYDROLOGY...BGM WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Dec 29, 4:11 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 411 AM EST MON DEC 29 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 411 AM EST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG GUSTY WINDS WILL FOLLOW IN THE WAKE OF A FAST MOVING DISTURBANCE TUESDAY MORNING. THERE IS SOME POTENTIAL FOR WIND GUSTS TO EXCEED 45 MPH. SHOULD CONFIDENCE LEVELS INCREASE FOR THIS TO OCCUR...THEN WIND ADVISORIES WILL BE ISSUED. SNOW IS EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND LATE TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER FAST MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE REGION. THERE IS THE POTENTIAL FOR ADVISORY LEVEL SNOWFALL ACCUMULATIONS DURING THIS TIME FRAME. SHOULD CONFIDENCE INCREASE...THEN WINTER WEATHER ADVISORIES FOR SNOW WILL BE ISSUED. COLD TEMPERATURES AND GUSTY WINDS WILL FOLLOW IN THE WAKE OF THIS LOW PRESSURE SYSTEM. THIS MAY PRODUCE WIND CHILLS OF 15 TO 20 BELOW ZERO ACROSS HIGHER ELEVATIONS OF THE ADIRONDACKS...SOUTHERN VERMONT...AND THE EASTERN CATSKILLS. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH LOW WIND CHILLS WILL OCCUR...THEN WIND CHILL ADVISORIES WILL BE ISSUED. A COMPLEX STORM SYSTEM MAY BRING A SIGNIFICANT BOUT OF SNOW OR WINTRY PRECIPITATION TO THE REGION LATE FRIDAY INTO SATURDAY. THIS STORM COULD ADVERSELY IMPACT TRAVEL ACROSS THE REGION DURING THIS TIME FRAME. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:23 AM EST | River Flood Warning | ALY | Herkimer, Oneida | 27 hr |
Nearby
Wind Advisories in New York, 2008Wind Advisories in Vermont, 2008Wind Advisories in Massachusetts, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.